Rocky Mountain Journal of Mathematics

Upper bounds for solutions of an exponential Diophantine equation

Takafumi Miyazaki

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the exponential Diophantine equation $a^{x}+b^{y}=c^{z}$ in positive integers $x$, $y$ and $z$, where $a$, $b$ and $c$ are fixed pair-wise relatively prime positive integers greater than one. In this paper, we obtain several upper bounds for solutions $x$, $y$ and $z$ for which two of $x$, $y$ and $z$ are even. As their applications, we solve exponential Diophantine equations in which $a$, $b$ and $c$ are expressed as terms of linearly recurrence sequences.

Article information

Source
Rocky Mountain J. Math., Volume 45, Number 1 (2015), 303-344.

Dates
First available in Project Euclid: 7 April 2015

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1428412783

Digital Object Identifier
doi:10.1216/RMJ-2015-45-1-303

Mathematical Reviews number (MathSciNet)
MR3334214

Zentralblatt MATH identifier
1378.11046

Subjects
Primary: 11D61: Exponential equations
Secondary: 11D41: Higher degree equations; Fermat's equation

Keywords
Exponential Diophantine equations generalized Fermat equations $abc$-conjecture

Citation

Miyazaki, Takafumi. Upper bounds for solutions of an exponential Diophantine equation. Rocky Mountain J. Math. 45 (2015), no. 1, 303--344. doi:10.1216/RMJ-2015-45-1-303. https://projecteuclid.org/euclid.rmjm/1428412783


Export citation

References

  • N. Bruin, The Diophantine equations $x^{2} \pm y^{4}=\pm z^{6}$ and $x^{2}+y^8=z^{3}$, Compos. Math. 118 (1999), 305–321.
  • ––––, On powers as sums of two cubes, Lect. Notes Comp. Sci. 1838, Springer, Berlin, 2000.
  • ––––, Chabauty methods using elliptic curves, J. reine angew. Math. 562 (2003), 27–49.
  • Y. Bugeaud, F. Luca, M. Mignotte and S. Siksek, Fibonacci Numbers at most one away from a perfect power, Elem. Math. 63 (2008), 65–75.
  • Z.F. Cao and X.L. Dong, On the Terai-Jeśmanowicz conjecture, Publ. Math. Debr. 61 (2002), 253–265.
  • ––––, An application of a lower bound for linear forms in two logarithms to the Terai-Jeśmanowicz conjecture, Acta Arith. 110 (2003), 153–164.
  • H. Cohen, Number theory-Volume II: Analytic and modern tools, Grad. Texts Math., Springer-Verlag, 2007.
  • H. Darmon, The equation $x^{4}-y^{4}=z^{p}$, C.R. Math. Rep. Acad. Sci. Canada 15 (1993), 286–290.
  • R. Finkelstein, On Fibonacci numbers which are more than a square, J. reine angew. Math. 262/263 (1973), 171–178.
  • R. Guy, Unsolved Problems in number theory, 3rd edition, Springer, New York, 2004.
  • L. Jeśmanowicz, Several remarks on Pythagorean numbers, Wiadom. Mat. 1 (1955/56), 196–202 (in Polish).
  • T. Koshy, Fibonacci numbers and Lucas numbers with applications, Pure Appl. Math., Wiley, Hoboken, NJ, 2001.
  • R.D. Mauldin, A generalization of Fermat's last theorem: The Beal conjecture and prize problem, North Amer. Math. Soc. 44 (1997), 1436–1437.
  • P. Mihăilescu, Primary cyclotomic units and a proof of Catalan's conjecture, J. reine angew. Math. 572 (2004), 167–195.
  • P. Ribenboim, Catalan's conjecture: Are $8$ and $9$ the only consecutive powers?, Academic Press, Boston, MA, 1994.
  • S. Siksek, Partial decent on hyperelliptic curves and the generalized Fermat equation $x^{3}+y^{4}+z^{5}=0$, Bull. Lond. Math. Soc. 44 (2012), 151–166.
  • N. Terai, On an exponential Diophantine equation concerning Fibonacci numbers, Higher Education Press, Beijing, 2002.